Hello. I found a lump above near my hip on my stomach. It’s definitely a spot I’ve put my pump on before. Is there a reason I should be concerned? It feels kinda firm and circular. I’ve never had scar tissue from my pump before so I’m not sure if this is what I’m feeling. I do have a physical later this month scheduled with my primary doctor so I’m not sure I should be freaked out but obviously am a little nervous because a lump anywhere is kinda scary. Thanks for your advice and help in advance!
Hi @Tee25 if it isn’t gone in 2 days call your doctor and tell them. I get bumps they’re gone in 24 hours or by the 2nd day. If you have redness or pain or marks in a circle or leading away from the bump call your doctor sooner than 2 days. Good luck hope it’s nothing
Hi @Tee25. As @joe suggested, be sure to check for infection and see your doctor soon if you believe you have one. This is something your primary care doctor could handle - if you do have an infection see whichever one can take you first.
If you’ve used the same spot before there’s a good chance is simply scar tissue and it can wait so long as no signs of infection. As they say in figure skating, “rotation, rotation, rotation.” Okay, they don’t actually say that but I thought it was catchy. Don’t forget to rotate your sites .
Wishing you the best.
Hi! First off, I get bumps every time I take a site out. I never used to, but in the last probably six months or so, every site leaves a little red dot or bump that slowly goes away. So in that aspect, @Tee25, I don’t think you should be worried. It’s probably just irritation from the site.
Now I’m wondering if I should be worried though . . . I rotate my sites like crazy – arms, legs, abdomen, back. I go at least two weeks before putting a site back in the same area (e.g., my left leg), but even then, I try to slide around where I put it (e.g., not in the same spot on my leg every time). But like I said, my sites leave bumps every time, and they usually take a week or more to heal. Once in a while I even put cream or something on them because they get sore or itchy. I change my sites consistently every 3 days, and I try to pull out my old site within a few hours of putting my new site in (I just wait until I know the new site is working).
I haven’t really been worried about it, but now this has me wondering if I should be doing anything differently. Any idea why this happens? I’m a relative newby – I’m 19 and have had T1D for 7 years. I don’t want to destroy my body with scar tissue already! I have a lot of years ahead of me!
Hi @AbigailL. This definitely sounds like a discussion for your doctor - although they may want to see for themselves it might be something they can advise with a phone or tele-visit.
It would be nice if there were a “sample pack” you could try before selecting s particular type of infusion set but you have to go in going for the best: there are ones that go in at a 30 degree angle and ones that go at 90; and ones with a flexible cannula and ones made of steel - which some say are quite comfortable despite how they may sound.
It might be that using a different type for a while will help - check with your doctor, DNE or pump rep. I believe you’re allowed to change the type as you wish without a new rx, but once you open the box you’re committed.